Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 26, 2019, 8:02 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2019, 8:02 PM CDT (01:02 UTC)
- Expired
- Apr 26, 2019, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2652 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
442
WUUS53 KLBF 270102
SVRLBF
NEC041-111-270145-
/O.NEW.KLBF.SV.W.0001.190427T0102Z-190427T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
802 PM CDT Fri Apr 26 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southwestern Custer County in central Nebraska...
* Until 845 PM CDT.
* At 802 PM CDT, a severe thunderstorm was located near North Platte
Airport, or 7 miles east of North Platte, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Etna and
Vroman.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 179 and 207.
Highway 83 between mile markers 91 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4107 10076 4125 10070 4116 10003 4105 10004
4105 10022 4093 10023
TIME...MOT...LOC 0102Z 285DEG 39KT 4115 10063
HAIL...<.75IN
WIND...60MPH
$$
ET2 follow-up statements
233
WWUS53 KLBF 270133
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
833 PM CDT Fri Apr 26 2019
NEC041-111-270145-
/O.CON.KLBF.SV.W.0001.000000T0000Z-190427T0145Z/
Lincoln NE-Custer NE-
833 PM CDT Fri Apr 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
At 833 PM CDT, a severe thunderstorm was located 8 miles northeast of
Brady, or 24 miles east of North Platte, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brady, Maxwell, Etna and Vroman.
This includes Interstate 80 in Nebraska between mile markers 190 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 10056 4122 10045 4116 10003 4105 10005
4105 10022 4093 10023
TIME...MOT...LOC 0133Z 275DEG 27KT 4114 10030
HAIL...0.75IN
WIND...60MPH
$$
ET655
WWUS53 KLBF 270145
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
845 PM CDT Fri Apr 26 2019
NEC041-111-270155-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-190427T0145Z/
Lincoln NE-Custer NE-
845 PM CDT Fri Apr 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4102 10056 4122 10045 4116 10003 4105 10005
4105 10022 4093 10023
TIME...MOT...LOC 0145Z 285DEG 39KT 4114 10031
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:44 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 26, 6:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 644 PM CDT Fri Apr 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 343 PM CDT Fri Apr 26 2019 Shortwave trough diving down from northern Rockies will push through the area late tonight into early Saturday. Strong surface cyclogenesis will occur across the area in response to ascent beneath the entrance region of a strong upper level jet. A narrow plume of mid to upper 40s dew points will move into the area ahead of a surface boundary. With modest daytime heating, may see instability increase leading to the potential for thunderstorms. Steep low-level lapse rates and inverted-V soundings will favor strong wind gusts with any storm that may move out of the Nebraska Panhandle into portions of the western Sandhills. Will watch for renewed development across portions of southwest Nebraska as the low level jet ramps up after 03z and taps into some lingering instability but any additional storm that develops is expected to remain below severe criteria. As the frontal boundary clears the area through the early morning hours Saturday, strong northwest winds will develop with gusts as high as 55 mph prior to dawn Saturday. Winds will diminish through the late morning as the system quickly moves off to the east with dry conditions expected for the daytime Saturday and highs in the 40s for north central Nebraska to the mid 60s across portions of the southwest. .LONG TERM...(Sunday through Friday) Issued at 343 PM CDT Fri Apr 26 2019 Large trough located over northern Rockies will shift east into the Dakotas. At the surface, gusty winds out of the south will push dew points into the 40s to near 50 ahead of a cold front moving into the area. This front will act as the focus for scattered showers and thunderstorms. Severe chances appear low for Sunday afternoon and evening as the best instability remains well south of the area but this will need to be monitored. High temperatures Sunday will depend on quickness of frontal passage but expecting 60s across southwest through central Nebraska with 40s to 50s across the Sandhills into the eastern Panhandle. Precipitation should slide south and east of the area by early Monday morning with temperatures at h85 in the low single digits to near zero during the day which should yield high temperatures in the 40s and 50s with rain showers possible generally south of Highway 92. The first of a few deeper system moves into the area sometime on Tuesday bringing likely PoPs to portions of the area owing to vorticity advection and modest isentropic lift on the 295-305k surfaces. Though temporal difference exist between models, the general idea is the same in that thermal profiles will be supportive of a change to snow during the early morning hours before switching back to rain by late morning. Currently, the best area to see accumulating snow Tuesday morning will be across southwest Nebraska into the southern Panhandle. With lingering clouds, rain, and easterly winds, the daytime will be chilly as highs look to only climb into the 40s. Beyond Tuesday, model variability increases as the next system approaches by Wednesday afternoon. Currently, rain is the favored precipitation type for Wednesday as daytime temperatures climb into the 50s, which will again be below normal for early May. Precipitation looks to end by early Thursday morning as subsidence and height rises overspread the area behind the departing system. Temperatures moderate a bit as southerly flow returns pushing daytime highs back into the upper 50s to low 60s and eventually the 70s by Friday owing to h85 temperatures pushing into the upper teens and plentiful sunshine. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Apr 26 2019 Latest regional radar display shows numerous showers and a few embedded thunderstorms moving east across west central NEB and the southern half of the eastern Panhandle. This activity contains infrequent lightning and gusty winds, and is expected to continue to evolve eastward across the Sandhills and parts of southwestern NEB through the evening hours. Thereafter lingering showers will remain possible across northern NEB overnight. Otherwise, MVFR ceilings are expected to develop over northern NEB into the Sandhills late tonight. Meanwhile, strong northwest winds develop late tonight and continue into early tomorrow then lessen tomorrow afternoon, strongest gusts across southwest NEB to central NEB with gusts as high as 45 kts. Sky cover will then decrease across the Sandhills and northern NEB late tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...ET
Hazardous weather outlook, Apr 26, 3:46 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 346 PM CDT Fri Apr 26 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 346 PM CDT Fri Apr 26 2019 /246 PM MDT Fri Apr 26 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across western and north central Nebraska this evening. A few of the thunderstorms may contain strong wind gusts. Strong northwest winds are expected to develop across the area late tonight as a cold front crosses the region. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Strong northwest winds are expected Saturday morning across portions of western and north central Nebraska. Winds will begin to decrease Saturday afternoon. Thunderstorms are possible Sunday afternoon and evening. Some of the thunderstorms may contain small hail and strong gusty winds. There is a chance of snow Monday night and Tuesday morning, primarily in the panhandle, western Sandhills, and portions of southwest Nebraska. An inch or two of slushy wet snow accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Apr 26, 6:08 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM NON-TSTM WND GST 2 NW CRESCENT LAKE NWR 41.76N 102.44W
04/26/2019 M54 MPH GARDEN NE MESONET
MESONET STATION RESN1 CRESCENT LAKE.
&&Special weather statement, Apr 26, 6:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service North Platte NE 658 PM CDT Fri Apr 26 2019 NEZ035-036-057-059-270030- Arthur-McPherson-Lincoln-Keith- 658 PM CDT Fri Apr 26 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES... At 657 PM CDT/557 PM MDT/, strong thunderstorms were clustered 10 miles northeast of Keystone, or 19 miles northeast of Ogallala, moving east at 55 mph. Wind gusts to 55 mph are possible with this storm. Locations impacted include... Sutherland, Hershey, Paxton, Sarben, Keystone, Sutherland Reservoir State Recreation Area, Kingsley Dam, Coker, O'Fallons, Nevens, Broganville, Big Bald Hill and Birdwood. This includes the following highways... Highway 61 between mile markers 94 and 116. Highway 92 between mile markers 134 and 138. Highway 97 between mile markers 3 and 23. Interstate 80 in Nebraska between mile markers 148 and 174. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If you are on or near Sutherland Reservoir or Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4120 10180 4147 10174 4148 10072 4103 10084 TIME...MOT...LOC 2357Z 273DEG 48KT 4133 10145 ET
Special weather statement, Apr 26, 7:03 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
603 PM MDT Fri Apr 26 2019
NEZ057-058-270045-
Perkins-Keith-
603 PM MDT Fri Apr 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PERKINS AND SOUTH
CENTRAL KEITH COUNTIES...
At 603 PM MDT, a strong thunderstorm was located 7 miles south of Big
Springs, moving east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Grant, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 59 and 79.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4080 10205 4090 10206 4101 10205 4103 10149
4075 10159
TIME...MOT...LOC 0003Z 280DEG 38KT 4096 10208
ETLocal storm report, Apr 26, 7:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 2 NW CRESCENT LAKE NWR 41.76N 102.44W
04/26/2019 M54 MPH GARDEN NE MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 NW CRESCENT LAKE NWR. MESONET STATION
RESN1 CRESCENT LAKE.
&&Special weather statement, Apr 26, 7:30 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 730 PM CDT Fri Apr 26 2019 NEZ005-008-270115- Brown-Eastern Cherry- 730 PM CDT Fri Apr 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHERRY AND WEST CENTRAL BROWN COUNTIES... At 730 PM CDT, a strong thunderstorm was located 8 miles north of Brownlee, or 29 miles north of Thedford, moving east at 45 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Moon Lake, Long Lake State Wildlife Management Area and Highway 83 crossing Goose Creek. This includes Highway 83 between mile markers 173 and 184. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4232 10064 4248 10063 4251 10001 4227 10005 TIME...MOT...LOC 0030Z 267DEG 38KT 4240 10057 ET
Special weather statement, Apr 26, 7:41 PM CDT, 21 minutes before
Special Weather Statement National Weather Service North Platte NE 741 PM CDT Fri Apr 26 2019 NEZ059-270115- Lincoln- 741 PM CDT Fri Apr 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN COUNTY... At 740 PM CDT, a strong thunderstorm was located near Hershey, or 10 miles northwest of North Platte, moving east at 40 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... North Platte, Sutherland, Hershey, Lake Maloney State Recreation Area, North Platte Airport, Coker, O'Fallons and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 12. Interstate 80 in Nebraska between mile markers 160 and 185. Highway 83 between mile markers 76 and 96. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4115 10114 4136 10102 4126 10051 4099 10066 TIME...MOT...LOC 0040Z 285DEG 35KT 4123 10093 ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:03 PM CDT | Special Weather Statement | LBF | Perkins | 42 min |
| Apr 26, 7:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Apr 26, 7:41 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Apr 26, 8:29 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 26, 8:46 PM CDT | Special Weather Statement | LBF | Dawson | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.